Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 70, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 13, 2014, 5:53 PM CDT for Todd County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 5:53 PM CDT (22:53 UTC)
- Expired
- Oct 13, 2014, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Todd County, KY
The radar
The Ft Campbell radar (KHPX), 14 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:54 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WFUS53 KPAH 132253
TORPAH
KYC219-132345-
/O.NEW.KPAH.TO.W.0070.141013T2253Z-141013T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 645 PM CDT
* AT 552 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 12 MILES SOUTHWEST OF CLARKSVILLE...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
GUTHRIE AROUND 625 PM CDT.
ELKTON AROUND 635 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TRENTON AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3676 8705 3668 8705 3663 8709 3664 8725
3663 8733 3672 8732 3698 8715 3693 8704
3678 8705 3677 8704
TIME...MOT...LOC 2254Z 215DEG 39KT 3642 8743
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
256
WWUS53 KPAH 132317
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
617 PM CDT MON OCT 13 2014
KYC219-132345-
/O.CON.KPAH.TO.W.0070.000000T0000Z-141013T2345Z/
TODD KY-
617 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR TODD COUNTY IN SOUTH
CENTRAL KENTUCKY UNTIL 645 PM CDT...
AT 612 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
AT ANY TIME WAS LOCATED 5 MILES EAST OF CLARKSVILLE...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
GUTHRIE AROUND 625 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ALLENSVILLE AND GUTHRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3676 8705 3668 8705 3663 8709 3664 8725
3663 8733 3672 8732 3698 8715 3693 8704
3678 8705 3677 8704
TIME...MOT...LOC 2315Z 224DEG 33KT 3656 8723
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 13, 2:54 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 13, 2:54 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 254 PM CDT Mon Oct 13 2014 .SHORT TERM...(Tonight through Wednesday night) Issued at 255 PM CDT MON OCT 13 2014 Very busy with watches, warnings, etc so will make this rather brief. Strong cold front will continue to push eastward across our CWA through the rest of the afternoon and evening, hopefully exiting the eastern portions of our CWA after midnight. With the eastward progress of the front, a QLCS line of strong to severe thunderstorms will continue ahead of the boundary with some storms becoming capable of producing damaging winds and a few tornadoes. Locally heavy rainfall will also accompany the stronger storms. In the wake of this system, small chances of showers and patches of drizzle will continue through the remainder of the overnight hours tonight. Chances for showers will continue Tuesday, Tuesday night, and Wednesday with the slow approach and passage of an upper low over our CWA. Rain chances will finally begin to taper off from the west Wednesday night in the wake of the upper low. .LONG TERM...(Thursday through Monday) Issued at 255 PM CDT MON OCT 13 2014 On Thursday...the upper level low will finally be departing the Ohio Valley. Some lingering clouds and even a few showers are possible...especially in southwest Indiana and the Pennyrile region of west Kentucky. Temperatures should begin to recover toward more seasonal levels. On Friday...mainly sunny skies and seasonably warm temps are expected as a weak ridge passes overhead. Over the weekend into early next week...upper level troughing will gradually settle into the Great Lakes and Ohio Valley region. This will push a cold front /possibly followed by a secondary cold front/ across our region. The primary cold front appears to be dry...but a secondary front could bring some showers late in the weekend into early next week. Temperatures will gradually cool down. The 12z gfs mos looks too warm. Will trend toward the cooler 00z ecmwf mos...especially early next week. && .AVIATION... Issued at 1227 PM CDT MON OCT 13 2014 Numerous showers and thunderstorms will cross the TAF sites from west to east throughout the first few hours of the period. Some storms may be severe and will produce locally heavy rainfall. MVFR cigs/vsbys will prevail will the passage of the storms, however brief IFR conditions may occur. In the wake of the area of preciptation, IFR cigs and/or vsbys and patchy drizzle will prevail through the overnight hours. Conditions should become MVFR toward the end of the period. Southerly winds at 12-14 knots gusting to 20-22 knots will drop off to AOB 10 knots overnight, then pick back up from the south southwest at 10-12 knots with gusts up to 20 knots after 15-16Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...MY
Hazardous weather outlook, Oct 13, 1:20 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT MON OCT 13 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 120 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A VIGOROUS LINE OF STORMS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND EVENING REACHING SOUTHWEST INDIANA SOUTHWARD TO THE SOUTHERN PENNYRILE BETWEEN 6 AND 9 PM. OTHER STORMS MAY DEVELOP AHEAD OF THIS LINE AS WELL. SEVERE THUNDERSTORMS ARE A STRONG POSSIBILITY THROUGH THIS EVENING. THE MAIN CONCERNS WILL BE DAMAGING WINDS AND TORNADOES WITHIN THE MAIN LINE OF STORMS. LARGE HAIL WILL BE POSSIBLE BUT MAINLY WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORMS ...HOWEVER WIDESPREAD HEAVY RAIN IS LIKELY WITH THE LINE OF STORMS THROUGH TONIGHT. TOTAL RAINFALL THROUGH TONIGHT WILL GENERALLY RANGE FROM ONE AND A HALF TO 3 INCHES. THE GREATEST AMOUNTS ARE LIKELY ACROSS SOUTHWEST INDIANA AND THE LAKES AND PENNYRILE REGIONS OF WEST KENTUCKY. SOME LOCALIZED FLOODING ISSUES WILL BE POSSIBLE...BUT WIDESPREAD SIGNIFICANT PROBLEMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BAND OF THUNDERSTORMS WITH HEAVY RAINFALL MAY LINGER INTO THE EARLY MORNING HOURS TUESDAY OVER SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. A FEW MINOR FLOOD PROBLEMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH AT LEAST EARLY EVENING ACROSS MOST OF THE REGION, AND LIKELY THEREAFTER OVER SOUTHWEST INDIANA SOUTHWARD TOWARD THE PENNYRILE REGION OF WESTERN KENTUCKY. SEVERE STORM CHANCES WILL DECREASE FROM WEST TO EAST THROUGH TONIGHT.
In the hours before
Local storm report, Oct 13, 5:19 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST SHAWNEETOWN 37.71N 88.17W
10/13/2014 E60 MPH GALLATIN IL STORM CHASER
ESTIMATED 60+ MPH WIND GUST.
&&
BP2Local storm report, Oct 13, 5:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST PROVIDENCE 37.40N 87.75W
10/13/2014 E55 MPH WEBSTER KY TRAINED SPOTTER
ON HIGHWAY 41A BETWEEN MILE MARKERS 3 AND 4
&&
SMITTYSpecial weather statement, Oct 13, 5:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT MON OCT 13 2014
KYZ013>021-132315-
CALDWELL KY-CHRISTIAN KY-DAVIESS KY-HENDERSON KY-HOPKINS KY-MCLEAN
KY-MUHLENBERG KY-UNION KY-WEBSTER KY-
530 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR HENDERSON...WESTERN DAVIESS...
HOPKINS...WEBSTER...EASTERN UNION AND WESTERN MCLEAN COUNTIES IN
NORTHWEST KENTUCKY...AND NORTHWESTERN CHRISTIAN AND NORTHWESTERN
MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY...AND EASTERN CALDWELL
COUNTY IN WESTERN KENTUCKY UNTIL 615 PM CDT...
AT 526 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF CORYDON TO PROVIDENCE TO
COBB...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
DAWSON SPRINGS...HENDERSON...MADISONVILLE...CALHOUN...CORYDON...
SEBREE...EARLINGTON...MORTONS GAP...BEECH GROVE...ST.
JOSEPH...NEBO...SLAUGHTERS...AND ST. CHARLES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3726 8726 3695 8787 3697 8789 3740 8779
3771 8785 3794 8740 3794 8738 3791 8735
3789 8729 3784 8721 3784 8717 3773 8715
TIME...MOT...LOC 2229Z 237DEG 31KT 3768 8772 3746 8768
3708 8777Special weather statement, Oct 13, 5:37 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT MON OCT 13 2014
INZ081-082-085>088-KYZ018>020-132315-
DAVIESS KY-GIBSON IN-HENDERSON KY-MCLEAN KY-PIKE IN-POSEY IN-SPENCER
IN-VANDERBURGH IN-WARRICK IN-
537 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...EASTERN GIBSON...
PIKE...EASTERN POSEY...WESTERN SPENCER AND VANDERBURGH COUNTIES IN
SOUTHWEST INDIANA...AND HENDERSON...NORTHWESTERN DAVIESS AND EXTREME
NORTHWESTERN MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL 615 PM
CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
MOUNT CARMEL TO CORYDON TO 5 MILES WEST OF SEBREE...AND MOVING NORTH
AT 70 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
HENDERSON...EVANSVILLE...MELODY HILL...FORT BRANCH...PRINCETON...
NEWBURGH...CHANDLER...BOONVILLE...OAKLAND CITY...PETERSBURG...
ROBARDS...KASSON...DARMSTADT...HAUBSTADT...PATOKA...FOLSOMVILLE...
LYNNVILLE...WINSLOW...HEBBARDSVILLE AND ELBERFELD.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3853 8715 3854 8711 3851 8707 3821 8707
3820 8700 3760 8748 3765 8750 3764 8769
3772 8772 3778 8761 3799 8781 3831 8751
3842 8768 3846 8767 3846 8760 3852 8754
3851 8750 3855 8740 3852 8729 3856 8721
TIME...MOT...LOC 2237Z 200DEG 62KT 3839 8782 3785 8764
3763 8760
SMITHLocal storm report, Oct 13, 5:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM FUNNEL CLOUD 1 N DAWSON SPRINGS 37.19N 87.69W
10/13/2014 HOPKINS KY FIRE DEPT/RESCUE
FUNNEL CLOUD MOVING EAST NORTHEAST, REPORTED JUST NORTH
OF DAWSON SPRINGS. ESTIMATED WIND GUSTS OF 50 MPH.
&&
BP2Local storm report, Oct 13, 5:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 2 WSW EVANSVILLE 38.08N 89.97W
10/13/2014 E60 MPH RANDOLPH IL TRAINED SPOTTER
&&
BP2The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 45 min |
| Oct 13, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 33 min |
| Oct 13, 3:14 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman, McCracken | 46 min |
| Oct 13, 4:07 PM CDT | Special Weather Statement | PAH | Calloway, Crittenden, Livingston, Lyon, Marshall | 38 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union | 51 min |
| Oct 13, 5:02 PM CDT | Tornado Warning | PAH | Henderson, Union | 28 min |
| Oct 13, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 30 min |
| Oct 13, 5:30 PM CDT | Special Weather Statement | PAH | Henderson, Hopkins, McLean, Webster | 45 min |
| Oct 13, 5:37 PM CDT | Special Weather Statement | PAH | Henderson | 38 min |
| Oct 13, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 44 min |
| Oct 13, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 40 min |
| Oct 13, 6:52 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 26 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.